Bipolar 2


7 posts in this topic

I started this topic in another section didn't really know where to post it. Anyways, I suffer from bipolar 2 disorder and was wondering if anyone else has pre and post op. I am on medication and have a therapist and a psychiatrist. I was wondering what people's experiences has been. I am having the surgery on June 14th and feeling anxiety

Share this post


Link to post
Share on other sites

I don't have bipolar disorder, but I do have major depression. I also have meds, a psychologist and a psychiatrist. I feel some anxiety too . . . I've been stable for several months, and I really prefer life this way! I worry that post-op the absorption of my meds will change somehow, or that the hormonal changes will send me into a relapse of depression. I'm working on how to prevent these things with my therapist. Hopefully, it'll all end up going smoothly!

Share this post


Link to post
Share on other sites

Thanks so much for replying. I hope I didn't scare people off by using the "B" word. Just like many judge people for being overweight or obese, they also judge you if you have a mental illness maybe even on here too (I hope not). Especially for the one i mentioned not. Too much of a stigma on depression anymore. people would never know because mine is VERY depression dominant and the other part presents itself as anxiety now. Either way it is no fun having these extra challenges in life. My psychiatrist assured me there would be no malabsorption problems with my meds. What did yours say and when is your surgery date? Sorry for the novel guys and gals. I have been scolded ince for not writing in a blog. Thanks to everyone who has been so kind and supportive. Im here for you too

1 person likes this

Share this post


Link to post
Share on other sites

I don't have bipolar 2 or any mental health issues (diagnosed, but some days I wonder), I just wanted to tell you that I'm sorry about the stigma and I hope all goes well for you!

Share this post


Link to post
Share on other sites

Hello :)

I have bipolar disorder and take several meds for it... meds for the anxiety, depression, manic side and a mood stabilizer too.

I am over 4 months post-op. I have only had a few changes made to my medication since I have lost quite a bit of weight. My psychiatrist went down on the dosages of all of my meds with the exception of my anti-depressant.

I have felt great mentally for years (been on meds for over 10), and with the newest changes in the dosages of my meds I have not experienced any problems at all.

Share this post


Link to post
Share on other sites
3 hours ago, kinipela24 said:

Thanks so much for replying. I hope I didn't scare people off by using the "B" word. Just like many judge people for being overweight or obese, they also judge you if you have a mental illness maybe even on here too (I hope not). Especially for the one i mentioned not. Too much of a stigma on depression anymore. people would never know because mine is VERY depression dominant and the other part presents itself as anxiety now. Either way it is no fun having these extra challenges in life. My psychiatrist assured me there would be no malabsorption problems with my meds. What did yours say and when is your surgery date? Sorry for the novel guys and gals. I have been scolded ince for not writing in a blog. Thanks to everyone who has been so kind and supportive. Im here for you too

I can't answer your question, but wanted to address your comment regarding the stigma of Bipolar disorder. I have been with my husband for 24 years, 10 years ago he was diagnosed as bipolar. I was terrified because of everything I had seen on TV and movies regarding it. We were together 14 years prior to diagnosis and the doctor tells us and all of a sudden I'm scared? I hate how they only portray SEVERE disturbing cases and not the everyday Joe. Truth is that on meds, his behavior is more even keeled and he enjoys his life more. When he is happier, everyone is happier. Thank you for telling your story. We don't keep his illness a secret because we want to be part of destroying the stigma. I hope everything goes well for you and you have a support here, whenever you need it.

1 person likes this

Share this post


Link to post
Share on other sites
5 hours ago, kinipela24 said:

My psychiatrist assured me there would be no malabsorption problems with my meds. What did yours say and when is your surgery date?

I'll need to stop taking extended-release Welbutrin because you can't crush it. The regular kind you have to take twice a day is crushable, though, and so are the rest of my meds. So that's good. I don't have a surgery date yet . . . I'm still satisfying all the requirements to be cleared for surgery.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now